Kava Kava helped my 19 year old son with OCD ruminations a year or so ago PRIOR to his taking any antidepressant. They disappeared almost over night. I then moved him to passion flower as it doesn't have the side effects Kava has. His ruminations never returned UNTIL he started Lexapro for major depression 2 months ago.. He was then switched to Zoloft because of the ruminations. However, Zoloft made them WORSE, at least while moving him to the target dose of 100 mg. Now they appear sporadically. His med-happy doctor wants to add RISPERDAL for the ruminations CAUSED BY THE ZOLOFT and says if he doesn't he could be facing insanity. I have read the side effects for Risperdal and don't want to add another med to take care of the symptoms of Zoloft... especially RISPERDAL. Can I safely add passion flower while he is taking Zoloft?
It sounds like he's stuck, he needs the zoloft but it makes the ocd worse. Have they ever tried the old tried and true paxil for him? It is for both ocd and depression. I've seen patients who had been on it be changed to lexapro and they got really bad with ocd again. Passion flower and a med like zoloft together could cause increased drowsiness and decreased breathing. If you try it, do it when he can be watched for effects.
I'd speak with his psychologist but I take medications similar and if you search for interactions between the 2 it basically says it may increase the side effects of the prescription medication such as drowsiness, fatigue etc which I'm ok with since I take them both at night and would prefer to sleep well so drowsiness would help! But I'd say research appropriate dosages for passionflower (Dr. Axe's site has info!) And usibg those guides just give it a shot and keep a journal of any complaints or side effects he has for which dose and adjust uo or down depending on how it is going. The max dose is a few grams so ease him on it and slowly increase if he is tolerating it well!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2011 • 2 answers
Posted 22 Aug 2016 • 1 answer
Posted 19 Oct 2016 • 0 answers
Posted 9 Dec 2017 • 1 answer
Posted 1 day 19 hours ago • 0 answers